Alert archive / South Dakota / Fire Weather Watches in 2021

Fire Weather Watch 1, NWS Sioux Falls, SD

March 27, 202124 counties in South Dakota; Dakota County, Dixon County, Nebraska; 11 counties in Iowa

NWS Sioux Falls, SD issued this fire weather watch at Mar 27, 2021, 3:31 PM CDT for 24 counties in South Dakota; Dakota County, Dixon County, Nebraska; 11 counties in Iowa. It took effect at Mar 29, 2021, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 27, 2021, 3:31 PM CDT (20:31 UTC)
In effect from
Mar 29, 2021, 12:00 PM CDT
Expired
Mar 28, 2021, 2:47 PM CDT
In force
Issued by
NWS Sioux Falls, SD
All 37 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 37 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2021-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2021-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

951 
WWUS83 KFSD 272031
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
331 PM CDT Sat Mar 27 2021

...FIRE WEATHER WATCH MONDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR MUCH OF SOUTH CENTRAL...SOUTHEAST...AND EAST CENTRAL
SOUTH DAKOTA...

.Increasing south to southwest winds will become westerly through
the afternoon Monday. Wind gusts of 30 to 40 mph are likely during
the day. Unseasonably warm conditions will couple with a very dry
atmosphere, lowering afternoon humidity values to critical levels.

SDZ038>040-050-052>070-280445-
/O.NEW.KFSD.FW.A.0001.210329T1200Z-210330T0000Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-
Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-
331 PM CDT Sat Mar 27 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTH
DAKOTA FIRE WEATHER ZONES 038, 039, 040, 050, 052, 053, 054, 055,
056, 057, 058, 059, 060, 061, 062, 063, 064, 065, 066, 067, 068, 
069, AND 070...

The National Weather Service in Sioux Falls has issued a Fire
Weather Watch, which is in effect from Monday morning through
Monday evening. 

* AFFECTED AREA...In South Dakota, the counties of Beadle, 
  Kingsbury, Brookings, Gregory, Jerauld, Sanborn, Miner, Lake, 
  Moody, Brule, Aurora, Davison, Hanson, McCook, Minnehaha, 
  Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, 
  Yankton and Clay. 

* WIND...South to southwest 15 to 25 mph with gusts to 35 mph in
  the morning, becoming west 20 to 30 mph with gusts to 40 mph in
  the afternoon.

* HUMIDITY...Lowest humidity values 18 to 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
178 
WWUS83 KFSD 280207
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
907 PM CDT Sat Mar 27 2021

...FIRE WEATHER WATCH MONDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR MUCH OF SOUTH CENTRAL...SOUTHEAST...AND EAST CENTRAL
SOUTH DAKOTA...

.Increasing south to southwest winds will become westerly through
Monday afternoon. Wind gusts of 30 to 40 mph are likely during 
the day. Unseasonably warm conditions will couple with a very dry 
atmosphere, lowering afternoon humidity values to critical levels.

SDZ038>040-050-052>070-281100-
/O.CON.KFSD.FW.A.0001.210329T1200Z-210330T0000Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-
Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-
907 PM CDT Sat Mar 27 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR SOUTH DAKOTA FIRE WEATHER ZONES 038, 039, 040, 050, 052, 053,
054, 055, 056, 057, 058, 059, 060, 061, 062, 063, 064, 065, 066,
067, 068, 069, AND 070...

* AFFECTED AREA...In South Dakota, the counties of Beadle, 
  Kingsbury, Brookings, Gregory, Jerauld, Sanborn, Miner, Lake, 
  Moody, Brule, Aurora, Davison, Hanson, McCook, Minnehaha, 
  Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, 
  Yankton and Clay. 

* WIND...South to southwest 15 to 25 mph with gusts to 35 mph 
  in the morning, becoming west 20 to 30 mph with gusts to 40 
  mph in the afternoon. 

* HUMIDITY...Lowest humidity values 18 to 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
296 
WWUS83 KFSD 281028
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
528 AM CDT Sun Mar 28 2021

.Increasing south to southwest winds will become westerly through
Monday afternoon. Wind gusts around 40 mph are likely during the 
day. Unseasonably warm conditions will couple with a very dry 
atmosphere, lowering afternoon humidity values to critical levels.

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ071-281830-
/O.EXB.KFSD.FW.A.0001.210329T1700Z-210330T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Union-
528 AM CDT Sun Mar 28 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001, 002, 003, 012, 013, 013, 014, 014, 020, 021, 
022, 031, 032, AND 071...

The National Weather Service in Sioux Falls has issued a Fire
Weather Watch, which is in effect from Monday afternoon through
Monday evening. 

* AFFECTED AREA...In South Dakota, the counties of Beadle, 
  Kingsbury, Brookings, Gregory, Jerauld, Sanborn, Miner, Lake, 
  Moody, Brule, Aurora, Davison, Hanson, McCook, Minnehaha, 
  Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, 
  Yankton and Clay. 

* WIND...South to southwest 20 to 30 mph with gusts to 40 mph.

* HUMIDITY...Lowest humidity values 25 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

SDZ038>040-050-052>070-281830-
/O.EXT.KFSD.FW.A.0001.210329T1700Z-210330T0000Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-
Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-
528 AM CDT Sun Mar 28 2021

...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 038, 039, 040, 050, 052, 053, 054, 055, 056, 057, 
058, 059, 060, 061, 062, 063, 064, 065, 066, 067, 068, 069, AND 
070...

* AFFECTED AREA...In South Dakota, the counties of Beadle, 
  Kingsbury, Brookings, Gregory, Jerauld, Sanborn, Miner, Lake, 
  Moody, Brule, Aurora, Davison, Hanson, McCook, Minnehaha, 
  Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, 
  Yankton and Clay. 

* WIND...South to southwest 15 to 25 mph with gusts to 35 mph in
  the morning, becoming west 20 to 30 mph with gusts to 40 mph in
  the afternoon.

* HUMIDITY...Lowest humidity values 18 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
612 
WWUS83 KFSD 281739
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
1239 PM CDT Sun Mar 28 2021

.Increasing south to southwest winds will become westerly through
Monday afternoon. Wind gusts 30 to 45 mph are likely during the 
day. Unseasonably warm conditions will couple with a very dry 
atmosphere, lowering afternoon humidity values to critical levels.

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038>040-050-
052>071-290400-
/O.CON.KFSD.FW.A.0001.210329T1700Z-210330T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Kingsbury-Brookings-
Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-
Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
1239 PM CDT Sun Mar 28 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 001, 002, 003, 012, 013, 013, 014, 014, 
020, 021, 022, 031, 032, 038, 039, 040, 050, 052, 053, 054, 055, 
056, 057, 058, 059, 060, 061, 062, 063, 064, 065, 066, 067, 068, 
069, 070, AND 071...

* AFFECTED AREA...In South Dakota, the counties of Beadle, 
  Kingsbury, Brookings, Gregory, Jerauld, Sanborn, Miner, Lake, 
  Moody, Brule, Aurora, Davison, Hanson, McCook, Minnehaha, 
  Charles Mix, Douglas, Hutchinson, Turner, Lincoln, Bon Homme, 
  Yankton and Clay. 

* WIND...South to southwest 20 to 30 mph with gusts to 45 mph in
  the afternoon. Winds will turn west in late afternoon to early
  evening.

* HUMIDITY...Lowest humidity values 15 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

BP
217 
WWUS83 KFSD 281947
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
247 PM CDT Sun Mar 28 2021

.Increasing south to southwest winds during the day on Monday will
turn westerly behind a passing cold front during the late 
afternoon. Wind gusts 30 to 50 mph are expected through the 
daytime and early evening. Unseasonably warm conditions will 
couple with a very dry atmosphere, lowering afternoon humidity 
values to critical levels.

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038>040-050-
052>071-290400-
/O.UPG.KFSD.FW.A.0001.210329T1700Z-210330T0000Z/
/O.NEW.KFSD.FW.W.0002.210329T1700Z-210330T0200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Kingsbury-Brookings-
Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-
Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
247 PM CDT Sun Mar 28 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 
003, 012, 013, 013, 014, 014, 020, 021, 022, 031, 032, 038, 039, 
040, 050, 052, 053, 054, 055, 056, 057, 058, 059, 060, 061, 062, 
063, 064, 065, 066, 067, 068, 069, 070, AND 071...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning, which is in effect from noon to 9 PM CDT Monday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...All fire weather zones in southeast South
  Dakota, northeast Nebraska, and northwest Iowa.

* WIND...South to southwest 20 to 30 mph with gusts to 50 mph in 
  the afternoon. Winds will turn west in late afternoon to early 
  evening. 

* HUMIDITY...As low as 15 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MNZ071-072-080-081-089-090-097-098-290400-
/O.NEW.KFSD.FW.W.0002.210329T1700Z-210330T0200Z/
Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-
247 PM CDT Sun Mar 28 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 071, 072, 
080, 081, 089, 090, 097, AND 098...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning, which is in effect from noon to 9 PM CDT Monday. 

* AFFECTED AREA...Fire weather zones 071, 072, 080, 081, 089, 090,
  097, and 098 in southwest Minnesota. 

* WIND...South to southwest 20 to 30 mph with gusts to 50 mph in
  the afternoon. Winds will turn west in early evening. 

* HUMIDITY...As low as 15 to 30 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this fire weather watch went out at Mar 27, 3:02 PM CDT, 29 minutes earlier.

Area forecast discussion, Mar 27, 3:02 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
302 PM CDT Sat Mar 27 2021

.SHORT TERM...(This Evening through Sunday)
Issued at 259 PM CDT Sat Mar 27 2021

This afternoon, scattered showers continue to track southeast
through the region, aided by ascent from the broader upper trough
and upper jet streak digging into the Northern Plains. Model
soundings indicate that post frontal mixing will develop 100-300
J/kg of skinny SBCAPE by late afternoon. Given some DGZ saturation,
modest instability, and shallow cellular nature of instability
induced showers, could see some rumbles of thunder and small graupel
(or pea sized hail) within this activity. This minor threat remains
possible until instability wanes diurnally early this evening. High
resolution guidance is in good agreement overall, suggesting rain
begins to exit southeast SD, northwest IA, and southwest MN early
this evening.

Gusty northwest winds should weaken later this evening as sfc high
pressure builds into the Central Plains. Skies should eventually
clear out except perhaps for residual cirrus, and with 850mb
temperatures dropping to 0 to -5C overnight, it will be a chilly
night with lows falling to near to below the freezing mark.

Dry, quiet weather takes hold starting Sunday as strong upper
ridging and warm air advection build into the Northern Plains.
Sunday should be pretty pleasant with highs rising above normal
values, a mostly light southwest wind, and mostly sunny skies aside
from some cirrus. Warming will be most prominent west of the James
River Valley, where temperatures will rise to at least the mid 60s.
There's potential for temperatures west of I-29 to rise higher than
forecast, into the mid 60s to lower 70s due to strong boundary layer
mixing up to 700mb. This will bring heightened fire danger to areas
along and west of the James River Valley, where afternoon humidity
levels will dip into the 20s. Bumped up highs a touch above the
blend for tomorrow to account for this.

.LONG TERM...(Sunday Night through Saturday)
Issued at 259 PM CDT Sat Mar 27 2021

On Sunday night, strong warm air advection and a nocturnal low level
jet ahead of an anomalously strong low pressure system tracking
through the Canadian Prairie will bring a major warm up heading into
Monday. Dry westerly flow aloft and southwest flow in the mid levels
will result in a very dry atmospheric profile with steep low and mid
level lapse rates. This deep mixing profile will bring strong
southwest winds with potential to gust 40-50 mph on Monday. Combined
with the strong winds, deep mixing, and 850mb temperatures in the
top 10% of NAEFS climatology, expect Monday's temperatures will rise
to near record highs. The warmest air is expected along and west of
the I-29 corridor, where temperatures will peak near 80 degrees.
Further east, high should still easily reach the 70s.

Combined ingredients of a dry deeply mixed atmospheric profile,
strong winds, and unusual warmth will bring very high fire danger on
Monday. Tweaked the forecast for Monday to trend toward a drier,
windier solution, but this still gave borderline minimum humidity
levels for areas east of I-29 and northeast NE so will hold off
on headline there for now.

Uncertainty in the timing of a strong Arctic cold front crashing
into the Central U.S. on Monday afternoon and evening does bring
uncertainty in Monday's high temperatures. More importantly, this
frontal passage will really disrupt the late afternoon and evening
hours with a strong post- frontal push of winds. Gusts 40-50 mph,
perhaps higher, are likely with the initial downward momentum
push of cold air advection. Furthermore, the strong lift will
bring precipitation chances for Monday night, though the ptype is
still questionable depending on timing and the atmospheric
profile. Temperatures will fall rapidly and drastically Monday
night with lows dropping to near the freezing mark.

On Tuesday, colder than normal air and gusty northwest winds will
linger in the region until the broad upper trough progresses through
the Northern Plains. Winds will finally weaken as high pressure
builds in Tuesday night into early Wednesday. Following the early
week system, the forecast is mainly dry and temperatures will begin
the climb back toward near to above normal for the second half of
the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1240 PM CDT Sat Mar 27 2021

MVFR to IFR ceilings and scattered rain showers will continue
through the afternoon, improving as showers spread east out of
the region this evening. VFR conditions will prevail overnight
and through Sunday. An isolated weak Tstorm or two producing pea
sized hail cannot be ruled out with this afternoon to early
evening activity.

Northwest winds will increase to 10-20 kts and gust up to 25 kts
this afternoon, diurnally weakening to become light and variable
later this evening.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Monday morning through Monday evening
     for SDZ038>040-050-052>070.

MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...BP
LONG TERM...BP
AVIATION...BP
Hazardous weather outlook, Mar 27, 3:32 AM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
332 AM CDT Sat Mar 27 2021

NEZ013-014-SDZ038>040-050-052>071-280845-
Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-
Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-
Clay-Union-
332 AM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for portions of northeast
Nebraska, central South Dakota, east central South Dakota, south
central South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Scattered showers this afternoon may produce pea sized or smaller
hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Very warm, dry and windy conditions are likely Monday, which will
lead to a very high fire danger. Wind gusts around 40 mph are
likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-280845-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-
332 AM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, and southwest Minnesota.

.DAY ONE...Today and Tonight

Areas of rain are expected this morning but rainfall amounts
should be a quarter inch or less.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Very warm, dry and windy conditions are likely Monday, which will
lead to very high fire danger, especially in areas near and west
of Interstate 29. Winds gusts around 40 mph are likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Fire Weather Watches in South Dakota, 2021Fire Weather Watches in Iowa, 2021Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.